Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Symmetrization with respect to a measure

Authors: Friedmar Schulz and Virginia Vera de Serio
Journal: Trans. Amer. Math. Soc. 337 (1993), 195-210
MSC: Primary 49Q15; Secondary 26B99, 28A20, 30C20
MathSciNet review: 1088477
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the spherical symmetric rearrangement $ {u^\ast}$ of a nonnegative measurable function $ u$ on $ {\mathbb{R}^n}$ with respect to a measure given by a nonhomogeneous density distribution $ p$. Conditions on $ u$ are given which guarantee that $ {u^\ast}$ is continuous, of bounded variation, or absolutely continuous on lines, i.e., Sobolev regular. The energy inequality is proven in $ n = 2$ dimensions by employing a Carleman type isoperimetric inequality if $ \log p$ is subharmonic. The energy equality is settled via a reduction to the case of a homogeneous mass density.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49Q15, 26B99, 28A20, 30C20

Retrieve articles in all journals with MSC: 49Q15, 26B99, 28A20, 30C20

Additional Information

PII: S 0002-9947(1993)1088477-3
Keywords: Schwarz symmetrization, spherical symmetric rearrangement, isoperimetric inequality, energy inequality, Faber-Krahn inequality, nonhomogeneous mass density, coarea formula, Sobolev function, function of bounded variation
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia